MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS
Catalog Number 1882208
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros glucose (glu) results were obtained from a single level of non-vitros biorad multiqual lot 46010 control tested on a vitros 5600 integrated system.Biorad multiqual lot 46010 level 3 vitros glu results of 613.2, 612.2, 614.3, 613.3, 611.5, 611.4 and 612.5 mg/dl vs.The expected result of 344.21 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros glu results were obtained from non-patient quality control samples.There was no allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros glucose (glu) results were obtained from a single level of non-vitros biorad multiqual lot 46010 control tested on a vitros 5600 integrated system.The assignable cause of the event was two suboptimal calibrations.Calibration responses and parameters from the two affected calibrations were atypical when compared to expected responses and parameters.The cause of the suboptimal calibrations was not determined.Acceptable performance was obtained from a calibration using an alternate set of the same lot of calibrators with calibration responses and parameters that were typical when compared to expected responses and parameters.A performance issue with the vitros 5600 integrated system did not likely contribute to the event as acceptable performance was obtained using a calibration with typical responses and parameters, without taking any actions to optimize the vitros 5600 integrated system.A vitros glu slide lot 0042-3250-7823 performance issue cannot be completely ruled out as slight within-lab imprecision was observed prior to the event; however, the magnitude of the imprecision would not have caused the magnitude of bias observed with the results meeting potential health and safety criteria.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21886627
Report Number1319808-2025-00020
Device Sequence Number3442556
Product Code JIX
UDI-Device Identifier10758750000166
UDI-Public(01)10758750000166(17)260429(11)240429(10)0194
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2026
Device Catalogue Number1882208
Device Lot Number0194
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Initial Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown